Follow
Share
Find Care & Housing
Common side effects of Macrobid include:

nausea,
vomiting,
upset stomach,
diarrhea,
rust-colored or brownish urine,
vaginal itching or discharge,
headaches, and.
gas.

For these reasons, I personally would not take it. If anything says "will cause upset stomach" it "will" upset my stomach.

I had my Mom on cranberry tablets (no juice) and a probiotic. When she passed, she hadn't had a UTI for a year.

As Geaton said D-Mannose. I have recommended it but haven't checked out if its worked.
Helpful Answer (0)
Reply to JoAnn29
Report

On the recommendation of an RN on this site, I purchased D-Mannose (a supplement that is a simple sugar) for my MIL to take on a maintenance basis to deal with her almost monthly UTIs. She has not had an infection since starting it last September. I don't take supplements because they are not scientifically proven and you basically pee them all out. But this supplement is otherwise harmless and she had nothing to lose.
Helpful Answer (0)
Reply to Geaton777
Report

My mom takes a low dose daily antibiotic to ward off UTI’s. It has cut down the rate of infections by about 90%. Been a real help to us all!
Helpful Answer (0)
Reply to Oscar2013
Report

Ask a Question
Subscribe to
Our Newsletter